MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter and a guidewire.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician successfully completed one pass in the target vessel and subsequently retracted the thrombus and the ace60 together.Upon removal from the patient, the physician found that the ace60 was fractured at the proximal end and remained connected by an inner wire.Therefore, the ace60 was no longer used in the procedure.The procedure was completed using a new ace60, the same neuron max, and the same microcatheter.There was no report of an adverse event to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace60 confirmed a fracture underneath the strain relief and revealed a kink distal to the fracture.If the proximal end of the ace60 is retracted against resistance during use, damage such as a kink and fracture may occur.The reported tortuous patient anatomy likely contributed to the resistance during the retraction of the device.Further evaluation of the device revealed an additional kink on the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16665934
Report Number3005168196-2023-00151
Device Sequence Number15083331
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public814548017426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Catalogue Number5MAXACE132
Device Lot NumberF00002030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Date Report Sent to FDA01/01/2005